Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Zaur: Wants to stop Prozac and Wellbutrin


Zaur

Recommended Posts

I have had minimal withdrawal symptoms in the past. (2004-2007) I was on effexor in this April, but spotty results, constipation, and gastrointestinal bleeding. I then ran from it and was put on prozac, wellbutrin and laxatives. I had gastrointestinal bleeding again and am ready again to run from it! 

 

It sounds (from what I read from tampering articles here) like I could have success just simply stop using both of these and not have much of withdrawal. I think that my worst withdrawal in past were mild brain zap, or fatigue. But that was 8 years ago. I am uninsured, so that also makes certain tests not possible such as a colonoscopy. #feeling like !@#$ #dreadful.  :(

Link to comment
  • Moderator Emeritus

Zaur, I moved your topic here because we use the Introduction forum to follow your journey, and you will get the most responses here.

 

You can read about using the intro forum here.  Also, please put a brief history, focusing on your most current meds, in your signature line.  One of the folks who work more with ADs will be along to help shortly.  Welcome to the forum.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment
  • Moderator

Hi Zaur-- welcome to the group.  Before we can make any suggestions, we need more information on your drug history.  How much Effexor were you taking and how did you stop taking it.  How much Wellbutrin  and how much Prozac are you currently taking.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment

150 1x, simply switched to prozac 20mg 1x + wellbutrin 150 2x per day. The doc said that there was no need to tapper down when going from one drug to another. (AD) Current meds duration maybe 5 weeks.

Link to comment
  • Moderator Emeritus

Welcome Zaur,

 

I'm still having a difficult time understanding your situation. You wrote that you had minimal withdrawal symptoms from 2004 - 2007, were you tapering or withdrawing from drugs during this time, what was happening that might have caused symptoms?

 

Is it correct that you were taking 150 mg effexor, since April, then you switched to 20mg Prozac and 300mg wellbutrin about 5 weeks ago?

 

Is it the side effects of GI bleeding and constipation which is making you want to stop taking these drugs? It sounds like you have been taking antidepressants on and off for quite a long time, have they always caused these side effects?

 

Are you experiencing any other symptoms at the moment?

 

This is a site to help people safely taper off their medications, so we can't recommend new drugs to suppress the side affects of current drugs so that you can stay on them.

 

I'd highly recommend reading Anatomy of an Epidemic by Robert Whitaker. Psych meds can cause harmful side effects and long term, they can worsen health, increasing the risk of other illnesses. In my opinion they should only be used for short times and very cautiously, if at all.

 

But we don't recommend anyone just stop taking these drugs, they need to be carefully tapered. We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Magnesium can help with constipation, see:  Magnesium, Nature's Calcium Channel Blocker

 

Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

Tips for tapering off Prozac (fluoxetine)

 

I hope you will clarify your situation a little more so we can maybe be a bit more helpful.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, Zaur.

 

All of our topics regarding tapering Prozac or Wellbutrin state the need to taper. Please do not go off either suddenly.

 

Please read the links Petunia gave you.

 

Why are you asking questions about acid suppressors? They are not a panacea. See

 

That acid reflux pill may be causing your health problems

 

Tips for tapering off stomach acid blockers or PPIs (esomeprazole, lansoprazole, omeprazole)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 2 months later...

Well I did quite cold turkey. The side effects were minimal, I have had some cloudy, dizziness sensation but this didn't translate to a normal dizziness. Driving, etc is fine. Like a mental illusion of fatigue or dizziness if that makes any sense. 

 

As for the  bleeding it stopped. But the abdominal discomfort still continues (2 months later) and has gotten worse. I intend to see a doctor this week about it. Uninsured so surgery not an option, and have to admit it brings on some new anxiety. It is a dullness, bloated feeling with some nausea. Laying on one side in favor of the other seems to help. (Under rib cage, left side, between nipple and belly button region.)  My guess upper or mid large intestine. Standing, or laying down helps with it.

 

Don't know what to make of it, just that before antidepressants my bowel movements were in working order. *And are now, just that I have this discomfort.

 

So I guess my question is, 

 

Has anyone experienced similar symptoms, and what were your remedies?

 

Is it possible that this occurred because of antidepressants, or the cessation of an antidepressant? <-- lingering dull pain.

 

ps.

 

-over all I feel much better, cant say I do not get depressed, I do. But the exclusion of the side effects I was experiencing is a big plus. The med's (wellbutrin, prozac, effexor) helped some but also in many situations left me disabled and or suffering.

 

-also thx for your support, the little bit here does help and bring clarity.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy